Alert archive / Wyoming / High Wind Warnings in 2019
High Wind Warning 7, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Apr 27, 2019, 10:06 PM MDT for Big Horn County, Johnson County, Park County, Wyoming. It took effect at Apr 28, 2019, 2:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2019, 10:06 PM MDT (04:06 UTC)
- In effect from
- Apr 28, 2019, 2:00 PM MDT
- Expired
- Apr 28, 2019, 11:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Riverton, WY
Counties Big Horn County, WY, Johnson County, WY, Park County, WY
The radar
The Riverton/Lander radar (KRIW), 148 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 4.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3596 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
527 WWUS75 KRIW 280406 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 1006 PM MDT Sat Apr 27 2019 ...High Winds likely for Northern Wyoming Sunday afternoon and evening... .A strong cold front will move through northern Wyoming Sunday afternoon. Strong to damaging winds will be likely shortly after the frontal passage in Bighorn County and Northern Johnson County. WYZ004-282100- /O.UPG.KRIW.HW.A.0006.190428T2000Z-190429T0200Z/ /O.NEW.KRIW.HW.W.0007.190428T2000Z-190429T0300Z/ North Big Horn Basin- Including the cities of Basin, Greybull, Lovell, Powell, and Shell 1006 PM MDT Sat Apr 27 2019 ...HIGH WIND WARNING IN EFFECT FROM 2 PM TO 9 PM MDT SUNDAY... The National Weather Service in Riverton has issued a High Wind Warning, which is in effect from 2 PM to 9 PM MDT Sunday. The High Wind Watch is no longer in effect. * TIMING...Winds will quickly increase along the cold front starting in the Cowley/Powell area around 2 PM Sunday and quickly spreading south. Widespread winds will begin to decrease around 6 PM but will continue to be gusty through 9 PM Sunday. * WINDS...Northwest winds 35 to 40 mph gusting to 60 to 65 mph. * IMPACTS...Possible strong crosswinds could result in a blowover risk for lightweight and high profile vehicles, including camping and travel trailers. Residents are urged to secure or bring indoors any loose items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ010-282100- /O.UPG.KRIW.HW.A.0006.190428T2000Z-190429T0200Z/ /O.NEW.KRIW.HW.W.0007.190428T2000Z-190429T0300Z/ Northeast Johnson County- Including the city of Buffalo 1006 PM MDT Sat Apr 27 2019 ...HIGH WIND WARNING IN EFFECT FROM 2 PM TO 9 PM MDT SUNDAY... The National Weather Service in Riverton has issued a High Wind Warning, which is in effect from 2 PM to 9 PM MDT Sunday. The High Wind Watch is no longer in effect. * TIMING...Winds will quickly increase along the cold front starting in the Buffalo area around 2 PM Sunday and quickly spreading southeast. Widespread winds will begin to decrease around 6 PM but will continue to be gusty through 9 PM Sunday. * WINDS...Northwest winds 35 to 40 mph gusting to 60 to 65 mph. * IMPACTS...Possible strong crosswinds could result in a blowover risk for lightweight and high profile vehicles, including camping and travel trailers. Residents are urged to secure or bring indoors any loose items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
5 follow-up statements
390 WWUS75 KRIW 280957 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 357 AM MDT Sun Apr 28 2019 ...High Winds likely for Northern Wyoming Sunday afternoon and evening... .A strong cold front will move through northern Wyoming Sunday afternoon. Strong to damaging winds will be likely shortly after the frontal passage in Bighorn County and Northern Johnson County. WYZ004-290000- /O.CON.KRIW.HW.W.0007.190428T2000Z-190429T0300Z/ North Big Horn Basin- Including the cities of Basin, Greybull, Lovell, Powell, and Shell 357 AM MDT Sun Apr 28 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... * TIMING...Winds will quickly increase along the cold front starting in the Cowley/Powell area around 2 PM Sunday and quickly spreading south. Widespread winds will begin to decrease around 6 PM but will continue to be gusty through 9 PM Sunday. * WINDS...Northwest winds 35 to 40 mph gusting to 60 to 65 mph. * IMPACTS...Possible strong crosswinds could result in a blowover risk for lightweight and high profile vehicles, including camping and travel trailers. Residents are urged to secure or bring indoors any loose items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ010-290000- /O.CON.KRIW.HW.W.0007.190428T2000Z-190429T0300Z/ Northeast Johnson County- Including the city of Buffalo 357 AM MDT Sun Apr 28 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... * TIMING...Winds will quickly increase along the cold front starting in the Buffalo area around 2 PM Sunday and quickly spreading southeast. Widespread winds will begin to decrease around 6 PM but will continue to be gusty through 9 PM Sunday. * WINDS...Northwest winds 35 to 40 mph gusting to 60 to 65 mph. * IMPACTS...Possible strong crosswinds could result in a blowover risk for lightweight and high profile vehicles, including camping and travel trailers. Residents are urged to secure or bring indoors any loose items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
126 WWUS75 KRIW 281906 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 106 PM MDT Sun Apr 28 2019 ...High Winds likely for Northern Wyoming this afternoon and evening... .A strong cold front will move through northern Wyoming this afternoon. Strong to damaging winds will be likely shortly after the frontal passage in Bighorn County and Northern Johnson County. WYZ010-290315- /O.EXT.KRIW.HW.W.0007.190428T2000Z-190429T0500Z/ Northeast Johnson County- Including the city of Buffalo 106 PM MDT Sun Apr 28 2019 ...HIGH WIND WARNING NOW IN EFFECT FROM 2 PM UNTIL 11 PM MDT THIS EVENING... * TIMING...Winds will quickly increase along the cold front starting in the Buffalo area around 2 PM Sunday and quickly spreading southeast. Widespread winds will begin to decrease after 11 PM but will continue to be gusty through 3 AM Monday. * WINDS...Northwest winds 35 to 40 mph gusting to 60 to 65 mph. An isolated gust of 70 mph will be possible. * IMPACTS...Possible strong crosswinds could result in a blowover risk for lightweight and high profile vehicles, including camping and travel trailers. Residents are urged to secure or bring indoors any loose items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ004-290300- /O.CON.KRIW.HW.W.0007.190428T2000Z-190429T0300Z/ North Big Horn Basin- Including the cities of Basin, Greybull, Lovell, Powell, and Shell 106 PM MDT Sun Apr 28 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM UNTIL 9 PM MDT THIS EVENING... * TIMING...Winds will quickly increase along the cold front starting in the Cowley/Powell area around 2 PM Sunday and quickly spreading south. Widespread winds will begin to decrease around 9 PM but will continue to be gusty through 12 AM Monday. * WINDS...Northwest winds 35 to 40 mph gusting to 60 to 65 mph. * IMPACTS...Possible strong crosswinds could result in a blowover risk for lightweight and high profile vehicles, including camping and travel trailers. Residents are urged to secure or bring indoors any loose items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
608 WWUS75 KRIW 290051 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 651 PM MDT Sun Apr 28 2019 ...High Winds are occurring across Northern Wyoming this afternoon and evening... .A strong cold front has moved through northern Wyoming this afternoon. Gusts of 55 to 64 mph are occurring in Bighorn County and gust of 55 in Northern Johnson County. WYZ004-290300- /O.CON.KRIW.HW.W.0007.000000T0000Z-190429T0300Z/ North Big Horn Basin- Including the cities of Basin, Greybull, Lovell, Powell, and Shell 651 PM MDT Sun Apr 28 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * TIMING...Wind gusts of 64 mph have been reported at Cowley and are currently gusting 55 mph. Widespread winds will begin to decrease around 9 PM but will continue to be gusty through 12 AM Monday. * WINDS...Northwest winds 35 to 40 mph gusting to 60 to 65 mph. * IMPACTS...Possible strong crosswinds could result in a blowover risk for lightweight and high profile vehicles, including camping and travel trailers. Residents are urged to secure or bring indoors any loose items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ010-290500- /O.CON.KRIW.HW.W.0007.000000T0000Z-190429T0500Z/ Northeast Johnson County- Including the city of Buffalo 651 PM MDT Sun Apr 28 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING... * TIMING...Wind gusts of 50 to 58 mph are currently occurring across northern Johnson County. Widespread winds will begin to decrease after 11 PM but will continue to be gusty through 3 AM Monday. * WINDS...Northwest winds 35 to 40 mph gusting to 60 to 65 mph. An isolated gust of 70 mph will be possible. * IMPACTS...Possible strong crosswinds could result in a blowover risk for lightweight and high profile vehicles, including camping and travel trailers. Residents are urged to secure or bring indoors any loose items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
831 WWUS75 KRIW 290246 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 846 PM MDT Sun Apr 28 2019 ...High Winds to continue in Northern Johnson county this evening... WYZ004-290400- /O.EXP.KRIW.HW.W.0007.000000T0000Z-190429T0300Z/ North Big Horn Basin- Including the cities of Basin, Greybull, Lovell, Powell, and Shell 846 PM MDT Sun Apr 28 2019 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... The high wind conditions have subsided in North Big Horn Basin. Wind speeds of 25 to 35 mph with gusts to 45 will continue until midnight, but strong wind gusts around 60 mph are no longer expected. Therefore, the high wind warning will be allowed to expire at 9 PM MDT this evening. $$ WYZ010-290500- /O.CON.KRIW.HW.W.0007.000000T0000Z-190429T0500Z/ Northeast Johnson County- Including the city of Buffalo 846 PM MDT Sun Apr 28 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING... * TIMING...Strong wind and gusts will persist until 11 PM MDT in northern Johnson county. Wind speeds will begin to decrease after 11 PM but will continue to be gusty through 3 AM Monday. * WINDS...Wind gusts over 60 mph have occurred this evening. Expect northwest winds of 35 to 45 mph gusting to 60 to 65 mph. * IMPACTS...Possible strong crosswinds could result in a blowover risk for lightweight and high profile vehicles, including camping and travel trailers. Residents are urged to secure or bring indoors any loose items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
814 WWUS75 KRIW 290448 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 1048 PM MDT Sun Apr 28 2019 ...HIGH WIND WARNING WILL EXPIRE AT 11 PM MDT THIS EVENING... Winds have decreased and are no longer a significant threat. WYZ010-290600- /O.EXP.KRIW.HW.W.0007.000000T0000Z-190429T0500Z/ Northeast Johnson County- Including the city of Buffalo 1048 PM MDT Sun Apr 28 2019 ...HIGH WIND WARNING WILL EXPIRE AT 11 PM MDT THIS EVENING... The high wind conditions have subsided in North Johnson County. Wind speeds of 25 to 35 mph with gusts to 45 will continue into the early morning hours, but strong wind gusts around 60 mph are no longer expected. Therefore, the high wind warning will be allowed to expire at 11 PM MDT this evening. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Apr 27, 4:26 PM MDT, 5 hours 40 minutes earlier.
Area forecast discussion, Apr 27, 4:26 PM MDT, 5 hours 40 minutes before
Area Forecast Discussion National Weather Service Riverton WY 426 PM MDT Sat Apr 27 2019 .SHORT TERM...Today through Sunday Issued at 1059 AM MDT Sat Apr 27 2019 The main main threat today will be winds once again. Gusty west to southwest winds will return across the area early this afternoon, with gusts of 45 to 50 mph possible across southern portions. High temperatures will be near or slightly below yesterdays temps. An upper level low will begin to drop out of Canada this afternoon and evening, bringing a front into northwest Wyoming overnight tonight. Precip will mainly impact the northern and northwestern portions, including the western mountains. Snow levels look to start out around 7500ft, but will drop into the northern Bighorn Basin after 06Z Sunday getting down to around 5000ft. Scattered showers will push into Johnson County around 08Z Sunday as a rain/snow mix. This precip will continue over the county through 15Z Sunday. Otherwise, gusty winds will continue to be the main threat across the forecast area. Sunday afternoon winds will shift to the north- northwest behind the front. This will be a favorable direction for both the Bighorn Basin and Johnson County. 3-hour pressure rises behind the front continue to prog at 8 to 12mb. Winds could gust as high as 60 mph across these areas through Sunday evening, especially in the Cowley/Powell areas. Gusts of 40 to 45 mph will also return across southern portions Sunday afternoon. A good amount of cold air will accompany this front, so expect highs to be 10 to 15 degrees cooler than Saturday. .LONG TERM...(Sunday night through Saturday) Winds will decrease through the overnight hours Sunday. Snow showers will linger through the night into Monday over the Wind Rivers, Absarokas, and Bighorn Mountains. Precipitation chances will never quite zero out on Monday and will increase again in the afternoon with the approach of a second front. Isolated snow showers will slowly spread Monday night into Tuesday, becoming more scattered during the day Tuesday. Temperatures will be cool enough that snow is expected through Tuesday morning before lower elevations change over to rain or a rain/snow mix by the afternoon. A few thunderstorms will be possible Tuesday afternoon. Again in the overnight hours, all will change back over to snow, but Pop will be decreasing through the night with only isolated chances remaining across the area on Wednesday. Finally, Thursday will be dry as ridging builds in. Friday will be mostly dry, but isolated precipitation chances may begin to move into the far northwest in the afternoon, there is still some uncertainty here however. On Saturday models are split on precip chances. For now will keep isolated chances mainly over the mountains, but pending better agreement will hold off on any major adjustments. With the pattern change will also come a warming trend with high temperatures reaching the 60s again and possibly the 70s on Friday and Saturday for some locations. && .AVIATION...For the 00Z TAFS through 00Z Monday West of the Divide...KBPI/KJAC/KPNA/KRKS Terminals VFR conditions will prevail at the terminal sites. Gusty winds will continue through overnight tonight into Sunday morning. Rain and snow showers will develop in NW WY and the western mountains between 00Z and 06Z Sunday with local MVFR conditions. These showers will become very isolated by 12Z Sunday, before becoming scattered again by 18Z. Gusty winds will become confined across southern portions, including KRKS, Sunday afternoon. East of the Divide...KCOD/KCPR/KLND/KRIW/KWRL Terminals VFR conditions will prevail at the terminal sites through the period. Gusty winds will continue through overnight tonight into Sunday morning. Isolated to scattered rain and snow showers will develop across northern WY by 06Z Sunday, before briefly subsiding after 12Z. these showers are expected to continue over the Bighorns, before subsiding by 18Z Sunday. Winds will steadily increase across the north between 12Z and 18Z Sunday, becoming strong by 19Z. Gusty north winds will be widespread east of the Divide after 18Z Sunday. && .FIRE WEATHER... Issued at 1059 AM MDT Sat Apr 27 2019 Drier and warmer conditions are expected today. Gusty to strong west to southwest winds will occur over much of the forecast area during the afternoon. Gusts of 45 to 50 mph will be common over the mountains and the Wind Corridor. A cold front will move across the area through the overnight hours tonight into Sunday. Little precipitation is expected with this system, however, strong northerly winds will occur in the Bighorn Basin and Johnson County behind the front Sunday afternoon. Gusts of 50 to 60 mph will be possible in these areas through Sunday evening. Temperatures will be 10 to 15 degrees cooler on Sunday. && .RIW WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Sunday afternoon through Sunday evening for WYZ004-010. && SHORT TERM...LaVoie LONG TERM...Murrell/Bourque/Myers AVIATION...LaVoie FIRE WEATHER...LaVoie
Hazardous weather outlook, Apr 27, 3:27 PM MDT, 6 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 327 PM MDT Sat Apr 27 2019 WYZ001>020-022>030-282130- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 327 PM MDT Sat Apr 27 2019 ...High wind watch for Big Horn and Northern Johnson Counties Sunday afternoon and evening... This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Tonight. Winds becoming strong in the south this evening. Snow showers in and around the northern mountains starting late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sunday...Accumulating snow possible in the Northern Mountains. Strong to high winds in the Bighorn Basin and Johnson County Sunday afternoon and evening. Tuesday into Wednesday morning...A storm system will bring a good chance of mountain snow, and a combination of valley rain and snow. Significant mountain snow is possibly mainly in the north. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight.
Nearby
High Wind Warnings in Wyoming, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.